Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Suffer night sweating. Taking Methamazole and Adderall. Suffer mild depression due to divorce. What can be done?

User rating for this question
Very Good
Answered by

Practicing since : 2001
Answered : 1488 Questions
36 year old male. XXXXX. 5'11. 178lbs. Active, exercises 3x/week & good physical shape. Married for 9 years, but currently separated & divorcing. 2 children (boy 8, girl 3.5) Issue: Night sweating. Sweating of head & upper torso, sometimes to the point of soaking shirt & sheets. Would like to reduce/control this issue. Current conditions & meds: Hyperthyroidism (5mg methamazole daily), ADHD (45mg adderall AM daily), OSA complicated by smaller than average airway & deviated septum (CPAP/BIPAP used frequently for 3 years, but discontinued use 7 months ago), mild depression due to divorce & job (weekly therapy sessions past 11 months & ongoing, 45mg Wellbutrin for 3 months then taken off by treating physician 8 months ago). Family (extended to grandparents, aunts & uncles) medical history: stroke (paternal), hyper & hypo thyroidisim (maternal), high cholesterol (maternal), depression (maternal), bi-polar (paternal).
Posted Fri, 30 Aug 2013 in Thyroid Problem and Hormonal Problems
Answered by Dr. Shehzad Topiwala 2 hours later
It is important to ensure your thyroid is in good order.

It is also important that the diagnosis of hyperthyroidism is correct. it is likely to be so, especially if an endocrinologist made the diagnosis and started methimazole.

If the over-active thyroid is not controlled properly, then a lot of the symptoms you are reporting are possible.

Often 5 mg of methimazole suffices in maintenance mode. However it is necessary to establish your current thyroid status by doing the following blood tests:

CBC with auto-diff
Free T4
Total T4
Total T3
T3 uptake

If these come back normal, then all the symptoms that you are experiencing are unlikely due to the thyroid.

Once you are stable on thyroid management, you can ask your endocrinologist regarding other options to treat your hyperthyroidism. For example, radiation is one.

For more information, you may wish to peruse this link :

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor